Texas, 2023Drought in Texas, November 1 to 10, 2023
November 1 to 10, 2023 · NWS LCH · 10 events in 10 counties and zones
A prolonged period of dry weather and exceptionally hot temperatures produced an extreme to exceptional drought across Louisiana. Crops such as rice and crawfish suffered from lack of rain and salt water intrusion into irrigation canals.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of dry weather and exceptionally hot temperatures produced an extreme to exceptional drought across Louisiana. Crops such as rice and crawfish suffered from lack of rain and salt water intrusion into irrigation canals. Forested areas were stressed with some trees suffering from dieback and death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Oct 31, 10:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 31, 10:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1151 PM CDT Tue Oct 31 2023
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 300 PM CDT Tue Oct 31 2023
An upper level trough is swinging eastward across the forecast
area this afternoon with deeper northerly winds noted on area wind
profilers. This is ending the upglide and over-running moisture,
helping to finally scatter out cloudiness and allow for some peeks
of sunshine, especially across northern zones.
Meanwhile, a strong Canadian high pressure is now located over the
Central Plains sliding down to the south-southeast. As this high
pressure system builds in, a much drier air mass is also invading
the forecast area with dew points in the upper 20s to lower 30s.
The Canadian high pressure system will be the main story over the
short term period as it moves across the region, while a deep
northwest flow aloft will keep clear skies at night and sunny
days.
With clearing skies, and winds decreasing enough over northern
sections, some spots in central Louisiana will get down to the
freezing mark for a few hours. Therefore, since this is the first
freeze of the season, and a little early, will go with a freeze
warning for Vernon, Rapides, and Avoyelles.
High pressure and its ridging will be just about over the forecast
area come late Wednesday into Wednesday night. This is when the
lightest winds, to go along with the clear skies and a very dry
air mass to produce the coldest night in quite a while. Probs show
a 70 percent chance or greater of freezing temperatures all the
way down to basically a Beaumont to Lake Charles to the St.
Landry/Lafayette Parish border for Wednesday night/Thursday
morning. Therefore, again with the first freeze of the season, and
on the early side, will go ahead with a freeze watch for areas
within the 70 percent or greater of seeing freezing temperatures,
then it can be adjusted tomorrow when the freeze warning is
issued. Besides the freezing temperatures, frost will be likely
down to the I-10 corridor.
The high pressure system will begin to move off to the east on
Thursday, with more of an easterly flow the air mass will begin to
moderate and highs will start to "warm" up.
Rua
&&
.LONG TERM...
(Friday through next Monday)
Issued at 300 PM CDT Tue Oct 31 2023
A warm up looks in store for the late in the week into the
weekend. Surface high pressure will be centered over the Mid-
Atlantic states allowing for low level south to southeast flow
over the forecast area bringing back and warm and more humid Gulf
air. The weekend also looks dry as southern stream energy is held
up back to the west over old northwest Mexico with an upper level
cut off low.
Early next week, the cut off low looks to open up and move across
the forecast area. At this time the system looks fairly weak, so
only a small chance for shower at the end of the period.
Rua
&&
.AVIATION...
(06Z TAFS)
Issued at 1139 PM CDT Tue Oct 31 2023
Dry air has completely scoured out any remaining clouds, allowing
SKC to fully take over for the remainder of the period. High
pressure to the northwest will keep a strong north wind in the
forecast through tomorrow night. Periodic wind gusts will still be
possible during daylight hours tomorrow as the pressure gradient
continues to weaken.
11/Calhoun
&&
.MARINE...
Issued at 300 PM CDT Tue Oct 31 2023
A strong Canadian high pressure system continue to build down
into the coastal waters with a unseasonably cold air mass
overtaking the warm Gulf waters. The result is strong and gusty
north winds with building seas. With the limit observations
offshore, not seeing any frequent gusts over gale force and latest
guidance is not indication that either for tonight. Therefore,
will keep a Small Craft Advisory going through Wednesday morning.
During Wednesday, the cold air advection will wane some as the
high pressure system nears the region and expect moderate north to
northeast winds that will be below any small craft advisory
criteria.
On Thursday, the high pressure system will settle over the region
with mainly light to occasionally moderate easterly winds and
lowering seas.
By the end of the week into the weekend, the high will move off to
the east. This will allow a light to moderate onshore flow to
develop.
Rua
&&
.FIRE WEATHER...
Issued at 300 PM CDT Tue Oct 31 2023
A Canadian high pressure system will continue to build into the
region over the next couple of days bringing a very cool and
dry air mass.
Skies are finally clearing across the area helping to drop
relative humidity values this afternoon to below 35 percent in
locations. North winds remain steady in the 15 to 20 mph with
gusts up to 30 mph. Therefore, the Red Flag Warning for today for
central and southern Louisiana will continue through 7 pm. Winds
will begin to decrease and relative humidity will begin to recover
for the remainder of the night.
On Wednesday, the pressure gradient over central and southern
Louisiana is expected to remain to produce north-northeast
winds at 10 to 15 mph with gusts to 20 mph. Meanwhile, relative
humidity values will be very low and around 20 percent in the
afternoon. The combination of breezy north-northeast winds, low
relative humidity and high KBDI values will bring about critical
fire weather conditions. A Red Flag Warning has been issued for
central and southern Louisiana with a Fire Danger Statement
for southeast Texas.
On Thursday, minimum humidity values are likely to be around 20 to
30 percent in the afternoon as a very dry air mass stays in place.
However, winds will trend lighter as high pressure settles
nearby and become more easterly. The high KBDI values and dry
fuels may still produce an elevated fire danger.
The high will move off to the east on Friday with winds becoming more
southeast and increasing relative humidity values.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 31 58 30 66 / 0 0 0 0
LCH 37 60 34 66 / 0 0 0 0
LFT 37 60 35 68 / 0 0 0 0
BPT 39 63 37 67 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Freeze Warning from 3 AM to 8 AM CDT Wednesday for LAZ027>029.
Red Flag Warning from 10 AM to 7 PM CDT Wednesday for LAZ027>033-
044-045-055-073-074-141>143-152>154-241>243-252>254.
Freeze Watch from late Wednesday night through Thursday morning
for LAZ027>033-141>143.
TX...Freeze Watch from late Wednesday night through Thursday morning
for TXZ180-201-259>262-515-516.
GM...Small Craft Advisory until 1 PM CDT Wednesday for GMZ430-432-435-
436-450-452-455-470-472-475.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...11Hazardous weather outlook, Oct 31, 2:16 PM CST, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
316 PM CDT Tue Oct 31 2023
TXZ180-201-259>262-012100-
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
316 PM CDT Tue Oct 31 2023
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ044-045-055-073-074-152>154-241>243-252>254-012100-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-
East Cameron-Upper Vermilion-Upper Iberia-Upper St. Mary-
Southern Calcasieu-Southern Jefferson Davis-Southern Acadia-
Lower Vermilion-Lower Iberia-Lower St. Mary-
316 PM CDT Tue Oct 31 2023
...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY...
This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ030>033-012100-
Beauregard-Allen-Evangeline-St. Landry-
316 PM CDT Tue Oct 31 2023
...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...
This Hazardous Weather Outlook is for central Louisiana and
southwest Louisiana.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
TXZ515-516-012100-
Upper Jefferson-Northern Orange-
316 PM CDT Tue Oct 31 2023
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
TXZ615-616-012100-
Lower Jefferson-Southern Orange-
316 PM CDT Tue Oct 31 2023
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Texas.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ141>143-012100-
Northern Calcasieu-Northern Jefferson Davis-Northern Acadia-
316 PM CDT Tue Oct 31 2023
...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...
This Hazardous Weather Outlook is for southwest Louisiana.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ027>029-012100-
Vernon-Rapides-Avoyelles-
316 PM CDT Tue Oct 31 2023
...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...
This Hazardous Weather Outlook is for central Louisiana and west
central Louisiana.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Red Flag Warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Freeze Warning.
Red Flag Warning.
Freeze Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-436-450-452-455-470-472-475-012100-
Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays-
Atchafalaya and East Cote Blanche Bays-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
316 PM CDT Tue Oct 31 2023
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT WEDNESDAY...
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Hardin
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Hardin forecast zone
- Reported by
- County Official
- Coordinates
- 30.332, -94.390 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to Hardin County by the 10th with more regular rains following after that date. Forest areas suffered considerable die offs plus soybeans and hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Lower Jefferson County
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Lower Jefferson County forecast zone
- Reported by
- County Official
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to lower Jefferson County by the 10th with more regular rains following after that date. Forest areas and crawfish suffered considerable die offs plus rice, soybeans, and hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Northern Jasper
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Northern Jasper forecast zone
- Reported by
- County Official
- Coordinates
- 30.744, -94.025 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to northern Jasper County by the 10th with more regular rains following after that date. Forest areas suffered considerable die offs plus hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Northern Newton
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Northern Newton forecast zone
- Reported by
- County Official
- Coordinates
- 30.786, -93.745 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to northern Newton County by the 10th with more regular rains following after that date. Forest areas suffered considerable die offs plus hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Northern Orange County
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Northern Orange County forecast zone
- Reported by
- County Official
- Coordinates
- 30.121, -93.894 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to northern sections of Orange County by the 10th with more regular rains following after that date. Forest areas and crawfish suffered considerable die offs plus rice, soybeans, and hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Southern Jasper
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Southern Jasper forecast zone
- Reported by
- County Official
- Coordinates
- 30.744, -94.025 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to southern sections of Jasper County by the 10th with more regular rains following after that date. Forest areas suffered considerable die offs plus hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Southern Newton
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Southern Newton forecast zone
- Reported by
- County Official
- Coordinates
- 30.786, -93.745 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to southern sections of Newton County by the 10th with more regular rains following after that date. Forest areas suffered considerable die offs plus hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Southern Orange County
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Southern Orange County forecast zone
- Reported by
- County Official
- Coordinates
- 30.121, -93.894 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to southern Orange County by the 10th with more regular rains following after that date. Forest areas and crawfish suffered considerable die offs plus rice, soybeans, and hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Tyler
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Tyler forecast zone
- Reported by
- County Official
- Coordinates
- 30.771, -94.377 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to Tyler County by the 10th with more regular rains following after that date. Forest areas suffered considerable die offs plus hay yields were reduced, but specific dollar estimates are unknown at this time.
Drought, Upper Jefferson County
- When
- November 1, 12:00 AM CST to November 10, 12:00 AM CST
- Where
- Upper Jefferson County forecast zone
- Reported by
- County Official
- Coordinates
- 29.854, -94.153 (the zone’s center; the record gives no point)
A prolonged drought that began earlier in the year peaked during the first week of November. Thunderstorms returned to upper Jefferson County by the 10th with more regular rains following after that date. Forest areas and crawfish suffered considerable die offs plus rice, soybeans, and hay yields were reduced, but specific dollar estimates are unknown at this time.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, November 1 to 30, 2023$39 million · 47 events
- Drought in Texas, November 1 to 13, 2023$110 million · 8 events
- Wildfire in Colorado, November 1 to 30, 2023$2.0 million · 1 event
- Wildfire in Colorado, November 1 to 21, 2023$1.0 million · 1 event
- Wildfire in Colorado, November 1 to 27, 2023$250,000 · 1 event
- Drought in Iowa, November 1 to 30, 202345 events
- Drought in New Mexico, November 1 to 30, 202339 events
- Drought in Louisiana, November 1 to 30, 202336 events
- Drought in Tennessee, November 1 to 30, 202331 events
- Drought in Virginia, November 1 to 30, 202324 events
- Drought in Georgia, November 1 to 30, 202323 events
- Drought in Kansas, November 1 to 30, 202322 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1149307, 1149308, 1149309, 1149310, 1149311, 1149312, 1149313, 1149314, 1149315, 1149316.